Increased fibrinopeptide A after prothrombin complex concentrates

S. Vigano, M. Cattaneo, W. Gervasoni, P. M. Mannucci

Research output: Contribution to journalArticle

Abstract

Prothrombin complex concentrates (PCC) are known to carry a risk of thromboembolism. The authors have chosen to reassess the problem of detecting in vivo signs of activation of the clotting mechanism by assaying fibrinopeptide A (FpA) after PCC administration in hemophilic patients during bleeding episodes. FpA was significantly increased above baseline levels 15 to 60 min after the infusion of 19 doses of 5 different types of commercial PCC in 14 hemophilia B patients treated for bleeding episodes or dental extractions. A more marked increase followed 16 infusions of the activated PCC FEIBA and Auto IX in 4 hemophilia A patients with F. VIII inhibitors. There was no significant FpA change after F. VIII concentrates administered to a control group of 7 patients with hemophilia A. These findings suggest that circulation of thrombin occurs frequently after PCC administration, even though clinical manifestations of thromboembolism appear to be relatively rare.

Original languageEnglish
Pages (from-to)72-75
Number of pages4
JournalThrombosis and Haemostasis
Volume44
Issue number2
Publication statusPublished - 1980

ASJC Scopus subject areas

  • Hematology

Fingerprint Dive into the research topics of 'Increased fibrinopeptide A after prothrombin complex concentrates'. Together they form a unique fingerprint.

  • Cite this